Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 2, 2018, 11:45 PM EST for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2018, 11:45 PM EST (04:45 UTC)
- Expired
- Mar 4, 2018, 4:21 PM EST
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at Sloan Bridge below Dalton (DLBG1). The gauge peaked at 18.61 ft at Mar 3, 2018, 10:00 PM EST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
315 WGUS42 KFFC 030445 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1145 PM EST Fri Mar 2 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Sloan Bridge near Dalton affecting Gordon... Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC129-213-313-031845- /O.NEW.KFFC.FL.W.0023.180303T0445Z-000000T0000Z/ /DLBG1.1.ER.180303T0357Z.180303T0400Z.000000T0000Z.UU/ 1145 PM EST Fri Mar 2 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Sloan Bridge near Dalton. * From early Saturday morning until further notice. * At 11 PM Friday the stage was 17.5 feet...and rising. * Flood stage is 18 feet. * At 18 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the river gauge at Sloan Bridge on the Whitfield and Gordon county line. && LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497 $$
7 follow-up statements
656
WGUS82 KFFC 031058
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
558 AM EST Sat Mar 3 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
GAC213-313-031128-
/O.CAN.KFFC.FL.W.0018.000000T0000Z-180303T1257Z/
/ETNG1.1.ER.180301T0901Z.180302T0730Z.180303T0803Z.NO/
558 AM EST Sat Mar 3 2018
The Flood Warning is cancelled for
The Conasauga River near Eton.
* This takes effect immediately.
* At 5 AM Saturday the stage was 11.5 feet...and falling.
* Flood stage is 12 feet.
* The creek/river will continue to fall.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-040058-
/O.EXT.KFFC.FL.W.0019.000000T0000Z-180304T1902Z/
/CHCG1.1.ER.180301T0632Z.180303T0330Z.180304T1302Z.UU/
558 AM EST Sat Mar 3 2018
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until midday Sunday.
* At 5 AM Saturday the stage was 20.9 feet...and slowly falling.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by midday
Sunday.
* At 20 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-040058-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-180304T0531Z/
/TLNG1.1.ER.180302T1400Z.180303T1200Z.180303T2331Z.NO/
558 AM EST Sat Mar 3 2018
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Conasauga River near Tilton.
* Until late tonight.
* At 5 AM Saturday the stage was 20.1 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 20.3 feet by midday today.
The river will fall below flood stage late tonight.
* At 21 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-040058-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.180303T0357Z.180303T0400Z.000000T0000Z.UU/
558 AM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 5 AM Saturday the stage was 18.0 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 18 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$573
WGUS82 KFFC 031631
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1131 AM EST Sat Mar 3 2018
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
GAC313-040631-
/O.CON.KFFC.FL.W.0019.000000T0000Z-180304T1902Z/
/CHCG1.1.ER.180301T0632Z.180303T0330Z.180304T1302Z.UU/
1131 AM EST Sat Mar 3 2018
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Sunday afternoon.
* At 11 AM Saturday the stage was 20.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by Sunday
morning.
* At 20 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-040630-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-180304T1606Z/
/TLNG1.1.ER.180302T1400Z.180303T1800Z.180304T1006Z.NO/
1131 AM EST Sat Mar 3 2018
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Conasauga River near Tilton.
* Until Sunday morning.
* At 11 AM Saturday the stage was 20.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue rising to near 20.8 feet by this afternoon.
The river will fall below flood stage early Sunday.
* At 21 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-040630-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.180303T0357Z.180303T1600Z.000000T0000Z.UU/
1131 AM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 11 AM Saturday the stage was 18.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$766
WGUS82 KFFC 031935
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
235 PM EST Sat Mar 3 2018
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
GAC313-040935-
/O.CON.KFFC.FL.W.0019.000000T0000Z-180304T1902Z/
/CHCG1.1.ER.180301T0632Z.180303T0330Z.180304T1302Z.UU/
235 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Sunday afternoon.
* At 2 PM Saturday the stage was 20.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 16 feet.
* At 20 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-040935-
/O.CON.KFFC.FL.W.0022.000000T0000Z-180304T1606Z/
/TLNG1.1.ER.180302T1400Z.180304T0000Z.180304T1006Z.NO/
235 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Tilton.
* Until Sunday morning.
* At 2 PM Saturday the stage was 20.6 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 21 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-040935-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.180303T0357Z.180303T1830Z.000000T0000Z.UU/
235 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 2 PM Saturday the stage was 18.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$088
WGUS82 KFFC 040129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
829 PM EST Sat Mar 3 2018
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
Oostanaula River near Calhoun affecting Gordon County
GAC313-041529-
/O.CON.KFFC.FL.W.0019.000000T0000Z-180304T1902Z/
/CHCG1.1.ER.180301T0632Z.180303T0330Z.180304T1302Z.UU/
829 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Sunday afternoon.
* At 7 PM Saturday the stage was 19.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by Sunday
morning.
* At 20 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-041529-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-180304T2042Z/
/TLNG1.1.ER.180302T1400Z.180304T0030Z.180304T1442Z.NO/
829 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Tilton.
* Until Sunday afternoon.
* At 8 PM Saturday the stage was 20.7 feet...and steady.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will fall to below flood stage by late morning on Sunday.
* At 21 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-041528-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.180303T0357Z.180304T0045Z.000000T0000Z.UU/
829 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 8 PM Saturday the stage was 18.7 feet...and steady.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$
GAC129-041528-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/CALG1.1.ER.180303T1945Z.180304T0115Z.000000T0000Z.NO/
829 PM EST Sat Mar 3 2018
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 8 PM Saturday the stage was 21 feet...and slowly rising.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$016
WGUS82 KFFC 040928
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
428 AM EST Sun Mar 4 2018
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
Oostanaula River near Calhoun affecting Gordon County
GAC313-041902-
/O.CON.KFFC.FL.W.0019.000000T0000Z-180304T1902Z/
/CHCG1.1.ER.180301T0632Z.180303T0330Z.180304T1302Z.UU/
428 AM EST Sun Mar 4 2018
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until this afternoon.
* At 4AM Sunday the stage was 16.6 feet...and falling.
* Minor flooding will continue.
* Flood stage is 16.0 feet.
* At 16.0 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-042042-
/O.CON.KFFC.FL.W.0022.000000T0000Z-180304T2042Z/
/TLNG1.1.ER.180302T1400Z.180304T0030Z.180304T1442Z.NO/
428 AM EST Sun Mar 4 2018
The Flood Warning continues for
The Conasauga River near Tilton.
* Until this afternoon.
* At 4AM Sunday the stage was 20.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by late this
morning.
* At 21.0 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-042328-
/O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.180303T0357Z.180304T0345Z.000000T0000Z.UU/
428 AM EST Sun Mar 4 2018
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 4AM Sunday the stage was 18.8 feet...and steady.
* Minor flooding will continue.
* Flood stage is 18.0 feet.
* At 18.0 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$
GAC129-042328-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/CALG1.1.ER.180303T1945Z.180304T0900Z.000000T0000Z.NO/
428 AM EST Sun Mar 4 2018
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 4AM Sunday the stage was 21.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 21.0 feet.
* At 21.0 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$037 WGUS82 KFFC 041625 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1125 AM EST Sun Mar 4 2018 ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties ...The Flood Warning continues for the following rivers in Georgia... Conasauga River near Sloan Bridge near Dalton affecting Gordon... Murray and Whitfield Counties Oostanaula River near Calhoun affecting Gordon County GAC129-213-313-050435- /O.EXT.KFFC.FL.W.0022.000000T0000Z-180305T0435Z/ /TLNG1.1.ER.180302T1400Z.180304T0030Z.180304T2235Z.NO/ 1125 AM EST Sun Mar 4 2018 ...Flood Warning extended until this evening...The Flood Warning continues for The Conasauga River near Tilton. * Until this evening. * At 11 AM Sunday the stage was 19.9 feet...and falling. * Minor flooding will continue. * Flood stage is 18 feet. * The river will continue to fall to below flood stage by late this afternoon. * At 21 feet...Minor flooding continues to expand further into the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$ GAC129-213-313-050625- /O.CON.KFFC.FL.W.0023.000000T0000Z-000000T0000Z/ /DLBG1.1.ER.180303T0357Z.180304T0345Z.000000T0000Z.UU/ 1125 AM EST Sun Mar 4 2018 The Flood Warning continues for The Conasauga River near Sloan Bridge near Dalton. * Until further notice. * At 11AM Sunday the stage was 18.4 feet...and falling. * Minor flooding will continue. * Flood stage is 18 feet. * At 18 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the river gauge at Sloan Bridge on the Whitfield and Gordon county line. && LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497 $$ GAC129-050625- /O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/ /CALG1.1.ER.180303T1945Z.180304T1615Z.000000T0000Z.NO/ 1125 AM EST Sun Mar 4 2018 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 11 AM Sunday the stage was 21.5 feet...and nearly steady. * Minor flooding will continue. * Flood stage is 21 feet. * At 21 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
243 WGUS82 KFFC 042121 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 421 PM EST Sun Mar 4 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Sloan Bridge near Dalton affecting Gordon... Murray and Whitfield Counties GAC129-213-313-042151- /O.CAN.KFFC.FL.W.0023.000000T0000Z-180304T2121Z/ /DLBG1.1.ER.180303T0357Z.180304T0345Z.180304T2030Z.UU/ 421 PM EST Sun Mar 4 2018 The Flood Warning is cancelled for The Conasauga River near Sloan Bridge near Dalton. * This takes effect immediately. * At 4 PM Sunday the stage was 17.9 feet...and falling. * Flood stage is 18 feet. * The river will continue to fall. * At 18 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the river gauge at Sloan Bridge on the Whitfield and Gordon county line. && LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 6:58 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 2, 6:58 PM EST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 658 PM EST Fri Mar 2 2018 .PREV DISCUSSION... /Issued 219 PM EST Fri Mar 2 2018/ SHORT TERM /Tonight through Saturday Night/... Tranquil conditions are expected through the short term...with a welcomed return to clear skies. The cold front that pushed thru the area is now situated across southern Florida...with post frontal cold air advection across much of the Southeast. Skies will remain clear through tonight with lows dipping back into the 30s for much of the area. Areas across northwest Georgia will see low temperatures overnight tonight flirt with freezing while locations across northeast Georgia are expected to drop below freezing. For this reason have issued a Freeze Watch for northwest Georgia and an SPS for Northeast Georgia per Frost/Freeze Program criteria. Please reference the NPWFFC and SPSFFC products for further details. In addition...pressure gradient will still hold across the area and winds will remain somewhat breezy...tho less so than this afternoon. This could end up preventing low temperatures from dropping quite as low as forecast. Also expect patchy frost across portions of north Georgia overnight where temperatures do approach freezing...especially in areas sheltered from wind. Saturday will be sunny with highs rebounding nicely into 50s north to upper 60s central. Winds are expected to pick up a few hours after sunrise with periodic gusts possible as the gradient lingers. Do expect gradient to begin to relax overnight Saturday as the sfc high pushes east. Kovacik LONG TERM /Sunday through Friday/... Minimal adjustments were made to the extended period. Overall forecast package remains on track, and have only made minor revisions to temperatures to better reflect latest model guidance. Previous forecast discussion follows. 31 /Issued 308 AM EST Fri Mar 2 2018/ Start of fcst period will continue to be a dry ridge dominated regime with some moderating temps to back above normal by Sunday and Monday ahead of the next main influencing system. Slight discrepancies exist among the guidance members on strength and timing of a largely occluded front pushing into the area for late Monday into Tuesday. Environment looks to support mainly scattered to widespread showers, due to almost nil progged CAPE and very little moisture return ahead of the system. Shear parameters are pretty high and will have to watch for isolated stronger convective threat, but left out thunder mention for now. Greater discrepancies are in the wake of this front as the GFS wants to dig a stronger/colder trough with some enhanced moisture into north GA for Wed/Thu, while the Euro stays dry. Have opted to lean on the Euro side though will closely monitor run to run consistency and other trends if we need to start mentioning any snow potential for the far north. Not out of the question now but pretty far out to bite at it. Regardless it looks to be below normal temps after midweek and perhaps one of the few last cold snaps that could bring more widespread freezing temps to parts of the north. Baker FIRE WEATHER... Dry conditions will persist into the weekend, and RH values are expected to drop to 25 percent or below over a large portion of north and central Georgia for several hours on both Saturday and Sunday. At this time, fuel moistures remain above critical levels, and a Fire Danger Statement will not be issued for Saturday. Evening/overnight shifts will need to reevaluate for potential statement to be issued for Saturday. With additional drying expected and similar RH conditions forecast for Sunday, a Fire Danger Statement may be necessary. && .AVIATION... 00Z Update... Clear skies with no precip or restrictions to VSBYs expected. Winds will stay out of the NW so this will mainly be a wind speed forecast. Winds are currently in the 15-18kt range gusting to 25kt. These wind speeds will loose there gust shortly after sunset and diminish to 10kt or less over night. Will see wind speeds pick back up into the 10-14kt range gusting to 20kt Sat afternoon. The wind speeds will again trail off after sunset Sat night. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 34 64 35 65 / 0 0 0 0 Atlanta 33 63 37 65 / 0 0 0 0 Blairsville 27 57 29 62 / 0 0 0 0 Cartersville 31 61 32 64 / 0 0 0 0 Columbus 38 68 39 68 / 0 0 0 0 Gainesville 33 62 35 63 / 0 0 0 0 Macon 35 68 36 66 / 0 0 0 0 Rome 33 61 33 63 / 0 0 0 0 Peachtree City 34 64 34 66 / 0 0 0 0 Vidalia 40 68 38 65 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from 4 AM EST Saturday through Saturday morning for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Douglas...Floyd...Forsyth...Gordon... Hall...Haralson...Murray...North Fulton...Paulding...Polk... Walker...Whitfield. && SHORT TERM...01 LONG TERM....RW AVIATION...01
Hazardous weather outlook, Mar 2, 10:20 PM EST, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1020 PM EST Fri Mar 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040330- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1020 PM EST Fri Mar 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Freezing temperatures are expected in the northeast Georgia mountains Saturday morning with near-freezing temperatures possible in adjacent portions of north Georgia. Freezing temperatures are again possible on Sunday morning in portions of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 2, 10:20 PM EST, 1 hour 25 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1020 PM EST Fri Mar 2 2018 GAZ006>009-013>016-031415- Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- 1020 PM EST Fri Mar 2 2018 ...FREEZING TEMPERATURES EXPECTED ACROSS FAR NORTHEAST GEORGIA SATURDAY MORNING... The National Weather Service in Peachtree City has issued a Special Weather Statement for far northeast Georgia, which is in effect from 1 AM to 9 AM Saturday. Temperatures over the last 30 days have not been quite as warm over northeast Georgia, and as a result this area has not yet seen early agricultural growth. Therefore, far northeast Georgia has not been included Freeze Watch issued for other nearby counties. * Locations...Fannin, Gilmer, Union, Towns, Pickens, Dawson, Lumpkin and White counties in far northeast Georgia * Temperatures...in the upper 20s to low 30s * Timing...1 AM to 9 AM Saturday * Impacts...Actions should be taken to protect sensitive new spring vegetation, and animals should be sheltered. The Frost/Freeze Program has begun for all of north and central Georgia as of March 1, and the remaining eight northeast Georgia counties will begin April 1. GAZ001>005-011-012-019>023-030>033-041>044-031415- Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton- Haralson-Carroll-Douglas-South Fulton- 1020 PM EST Fri Mar 2 2018 ...NEAR FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF NORTH AND WEST CENTRAL GEORGIA SATURDAY MORNING... The National Weather Service in Peachtree City has issued a Special Weather Statement for portions of north and west central Georgia, which is in effect from 1 AM to 9 AM Saturday. Temperatures over the last 30 days have been warmer than normal, and as a result this area has seen early agricultural growth. Temperatures will fall to near or just above freezing for a brief period near sunrise Saturday morning. * Locations...Dade, Walker, Catoosa, Whitfield, Murray, Chattooga, Gordon, Floyd, Bartow, Cherokee, Forsyth, Hall, Polk, Cobb, Fulton, Haralson, Carroll, and Douglas counties in northwest and west central Georgia * Temperatures...low to mid 30s. * Timing...Temperatures drop into the low to mid 30s near sunrise Saturday morning, and begin warming after 9 AM. * Impacts...Freezing and near freezing temperatures could damage early spring vegetation and pose a threat to outdoor pets. The Frost/Freeze Program has begun for all of north and central Georgia as of March 1, and the remaining eight northeast Georgia counties will begin April 1.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:56 PM EST | River Flood Warning | FFC | Gordon | 32 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.